Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 8, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Apr 13, 2006, 8:45 PM CDT for Clark County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2006, 8:45 PM CDT (01:45 UTC)
- Expired
- Apr 13, 2006, 9:30 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Clark County, WI
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:05 PM CDT | HAIL 0.88 | Greenwood, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KARX 140145 SVRARX WIC019-140230- /O.NEW.KARX.SV.W.0008.060414T0145Z-060414T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 845 PM CDT THU APR 13 2006 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN... * UNTIL 930 PM CDT * AT 841 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ABBOTSFORD...OR ABOUT 12 MILES SOUTH OF MEDFORD...AND MOVING EAST AT 40 MPH. OTHER THUNDERSTORMS WERE MOVING BACK INTO WESTERN CLARK COUNTY AND WILL BE CAPABLE OF PRODUCING PENNY SIZED HAIL. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS. TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 2 1 8 9 4. LAT...LON 4495 9092 4462 9091 4462 9032 4503 9031 $$ BINAU
2 follow-up statements
000 WWUS53 KARX 140205 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 905 PM CDT THU APR 13 2006 WIC019-140230- /O.CON.KARX.SV.W.0008.000000T0000Z-060414T0230Z/ CLARK WI- 905 PM CDT THU APR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR NORTHERN CLARK COUNTY... AT 858 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WILLARD...OR 15 MILES NORTH OF NEILLSVILLE...MOVING EAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL BE... NEAR COUNTY K AND CAPITAL ROAD AND LOYAL BY 910 PM... NEAR RIPLINGER AND ATWOOD BY 915 PM... NEAR UNITY AND ABBOTSFORD BY 925 PM... TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER SERVICE DIAL 6 0 8 7 8 2 1 8 9 4. LAT...LON 4495 9092 4462 9091 4462 9032 4503 9031 $$ BINAU
000 WWUS53 KARX 140232 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 931 PM CDT THU APR 13 2006 WIC019-140241- /O.EXP.KARX.SV.W.0008.000000T0000Z-060414T0230Z/ CLARK WI- 931 PM CDT THU APR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLARK COUNTY HAS EXPIRED... ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN POSSIBLE...FROM MEAD LAKE AND GREENWOOD EAST TO RIPLINGER. PEA SIZED HAIL IS LIKELY WITH THESE STORMS. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION. LAT...LON 4495 9092 4462 9091 4462 9032 4503 9031 $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 2:48 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 13, 2:48 PM CDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 248 PM CDT THU APR 13 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY LATEST WATER VAPOR SATELLITE IMAGERY INDICATES SHORTWAVE TROUGH OVER NORTHEASTERN U.S. AND FLAT UPPER LEVEL RIDGE ACROSS THE CENTRAL U.S. LATEST MOSAIC RADAR INDICATES A BAND OF PRECIPITATION EXTENDING FROM NORTHWEST WISCONSIN TO SOUTHEAST WISCONSIN. THIS IS IN RESPONSE TO WEAK 850MB MOISTURE TRANSPORT AND WEAK ISENTROPIC LIFT AT THE 310K SURFACE. LATEST 18Z SURFACE ANALYSIS INDICATES WEAK SURFACE LOW OVER SOUTHEAST NORTH DAKOTA AND A WEAK SURFACE WARM FRONT EXTENDED SOUTHEAST FROM LOW INTO NORTHEAST IOWA. THE LATEST 12Z THURSDAY GFS AND NAM ARE IN PRETTY GOOD AGREEMENT WITH INITIALIZATION OF THE UPPER LEVEL PATTERN OVER THE CONTINENTAL U.S. PER LATEST WATER VAPOR IMAGERY. BOTH NAM AND GFS ARE IN PRETTY GOOD AGREEMENT WITH OVERALL PATTERN THROUGH 12Z SATURDAY...THEN BEGIN TO DIVERGE ON TIMING OF UPPER LEVEL/SURFACE LOW FEATURES FOR SATURDAY AND INTO SUNDAY. WILL LEAN MORE TOWARD THE SLOWER GFS SOLUTION FOR THIS TIME FRAME...AS GFS DOES BETTER THIS FAR OUT IN THE FORECAST PERIOD. BOTH MODELS NOT HANDLING LOW LEVEL MOISTURE FIELDS/DEWPOINTS THIS AFTERNOON...AS INDICATED BY LATEST METAR SURFACE OBSERVATIONS. CONFIDENCE IN FORECAST IS MODERATE THROUGH PERIOD. TONIGHT...SURFACE WARM FRONT WILL CONTINUE TO MOVE NORTHEAST INTO EASTERN WISCONSIN. BOTH MODELS INDICATE LOW LEVEL MOISTURE TO INCREASE ACROSS THE FORECAST AREA BY 03Z FRIDAY. THOUGH...BOTH THE GFS AND NAM ARE OVERDOING MOISTURE/DEWPOINTS AT SURFACE. FEEL FORECAST AREA WILL NOT SEE A WIDESPREAD OF SHOWERS AND THUNDERSTORMS THIS EVENING. LATEST RUC INDICATING BULK SHEAR OF 30 TO 50 KNOTS AT 0-3 KM ACROSS FORECAST AREA. COMBINED WITH SURFACE BASED CAPE OF AROUND 2000 J/KG. THIS WOULD ALLOW FOR ANY CONVECTION TO DEVELOP ALONG WEAK SURFACE WARM FRONT TO BECOME SEVERE. WITH MOISTURE LACKING AND ATMOSPHERE CAPPED OVER WESTERN IOWA AT THIS TIME...FEEL THE SEVERE THREAT IS MINIMAL. SURFACE COLD FRONT OVER EASTERN SOUTH DAKOTA AND NEBRASKA WILL MOVE ACROSS FORECAST AREA AFTER MIDNIGHT. THIS WILL ALLOW FOR DECREASING CLOUDS AND DIMINISHING PRECIPITATION CHANCES ACROSS FORECAST AREA. HAVE REDUCED PRECIPITATION CHANCES ACROSS WESTERN FORECAST AREA FOR THIS EVENING. WEAK SURFACE RIDGE BUILDS INTO NORTHERN AND WESTERN MINNESOTA FRIDAY. A WEAK SURFACE FRONT LAGS ACROSS SOUTHERN IOWA BY 18Z. MAIN MOISTURE CONVERGENCE AND TRANSPORTS AT 850MB POINT TO THE POSSIBILITY OF ISOLATED SHOWERS AND THUNDERSTORMS SOUTH OF FORECAST AREA. AT THIS TIME...WILL NOT INTRODUCE CHANCES OF PRECIPITATION ACROSS EXTREME SOUTHERN FORECAST AREA. PREVIOUS FORECAST HAS GOOD HANDLE ON THIS. UPPER LEVEL CLOSED LOW OFF THE CALIFORNIA COAST EJECTS INTO THE CENTRAL U.S. BY 18Z SATURDAY. THIS SYSTEM HAS BETTER DYNAMICS AND MOISTURE TO WORK WITH AND CONFIDENCE OF PRECIPITATION CHANCES ARE MUCH HIGHER FOR LATE SATURDAY AND INTO SUNDAY. BOTH THE NAM AND GFS INDICATE DECENT SHEAR AND INSTABILITY FOR THE POSSIBILITY OF SEVERE THUNDERSTORMS ACROSS FORECAST AREA. THOUGH...BOTH MODELS INDICATING SURFACE WARM FRONT WILL SET UP OVER SOUTHERN IOWA AND THIS ALLOWS WARM SECTOR TO BE SOUTH OF FORECAST AREA REDUCING THE SEVERE THREAT ACROSS FORECAST AREA. HAVE MADE MINOR TWEAKS TO INCREASE PRECIPITATION CHANCES SATURDAY AFTERNOON INTO SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES MIDDLE OF NEXT WEEK. THE 00Z THURSDAY GFS AND ECMWF ARE A LITTLE BIT BETTER IN AGREEMENT WITH MOVEMENT AND STRENGTH OF UPPER LEVEL SHORTWAVE TROUGH INTO THE UPPER MIDWEST AND GREAT LAKES REGION LATE TUESDAY INTO WEDNESDAY. THOUGH...ECMWF CONTINUES TO BE SLOWER THAN THE GFS. DUE TO A STRONG JET AT 300MB...WILL LEAN MORE TOWARDS A FASTER SOLUTION TOWARDS THE 00Z GFS. FORECAST CONFIDENCE IN MIDDLE OF NEXT WEEK IS LOW. SHORTWAVE TROUGH OVER THE ALEUTIAN ISLANDS DEEPENS OVER THE WESTERN U.S. EARLY NEXT WEEK. SHORTWAVE TROUGH THEN EJECTS INTO THE NORTH CENTRAL U.S. BY 00Z WEDNESDAY. 00Z THURSDAY GFS INDICATING GOOD MOISTURE TRANSPORT AND INSTABILITY OUT AHEAD OF SHORTWAVE TROUGH ACROSS FORECAST AREA BY 00Z WEDNESDAY. PREVIOUS FORECAST HAS GOOD HANDLE ON A CHANCE SHOWERS AND THUNDERSTORMS TUESDAY INTO TUESDAY NIGHT. BOTH THE 00Z THURSDAY GFS AND ECMWF INDICATE UPPER LEVEL RIDGE BUILDING INTO THE CENTRAL U.S. LATE WEDNESDAY INTO THURSDAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && DTJ
Hazardous weather outlook, Apr 13, 11:49 AM CDT, 8 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1149 AM CDT THU APR 13 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-141100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU- LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU- VERNON-WABASHA-WINNESHIEK-WINONA- 1149 AM CDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES OVER THE AREA FOR LATER THIS AFTERNOON AND EVENING. SOUTHERLY FLOW AHEAD OF LOW PRESSURE IN THE NORTHERN PLAINS WILL CONTINUE TO PULL MOISTURE NORTHWARD THIS AFTERNOON AND EVENING. A WEAK WARM FRONT ACROSS NORTHERN IOWA WILL CONTINUE TO LIFT NORTH AS WELL...WITH THE AIRMASS SOUTH OF THE FRONT EXPECTED TO BECOME UNSTABLE BY LATER THIS AFTERNOON AND EARLY THIS EVENING...CAPABLE OF SUPPORTING STRONG THUNDERSTORMS. INCREASING WINDS ALOFT WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS FROM THESE STORMS...WITH ISOLATED TORNADOES POSSIBLE NEAR THE WARM FRONTAL BOUNDARY. HOWEVER...THE AMOUNT OF MOISTURE TO BE PULLED NORTH INTO THE AREA IS THE CRITICAL ELEMENT...AND REMAINS IN QUESTION. IF LESS MOISTURE ARRIVES THAN CURRENTLY EXPECTED...INSTABILITY WILL BE LESS AND WARM TEMPERATURES ALOFT MAY CAP THE ATMOSPHERE...AND THUNDERSTORMS MAY NOT DEVELOP AT ALL. AT THIS TIME...THE MAIN SLIGHT RISK OF SEVERE STORMS APPEARS TO BE ALONG AND SOUTH OF INTERSTATE 90...WHERE THE BETTER MOISTURE HAS A GREATER CHANCE OF MOVING INTO THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POTENT STORM SYSTEM WILL BE MOVING THROUGH THE AREA ON SATURDAY AND SUNDAY...BRINGING A THREAT FOR SHOWERS AND THUNDERSTORMS. IT APPEARS THAT SEVERE WEATHER WILL BE POSSIBLE AS THIS SYSTEM MOVES THROUGH...PRIMARILY SATURDAY AFTERNOON AND EVENING. AND ANOTHER WEAK DISTURBANCE WILL MOVE THROUGH ON TUESDAY...PROVIDING A CHANCE FOR MORE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EVENING...WITH THE MAIN THREAT TIME BETWEEN 4 OR 5 PM AND 11 PM. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED AT THIS TIME. RRS
In the hours before
Local storm report, Apr 13, 8:23 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM HAIL 5 NW POTOSI 42.74N 90.78W
04/13/2006 E2.50 INCH GRANT WI LAW ENFORCEMENT
HAIL SIZE RANGED FROM GOLFBALL TO TENNIS BALL ON HIGHWAY
N.
0823 PM HAIL LANCASTER 42.85N 90.71W
04/13/2006 E0.75 INCH GRANT WI AMATEUR RADIO
&&
04Local storm report, Apr 13, 8:30 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
830 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 PM HAIL CASSVILLE 42.72N 90.99W
04/13/2006 E2.00 INCH GRANT WI PUBLIC
0828 PM HAIL BEETOWN 42.80N 90.88W
04/13/2006 E0.75 INCH GRANT WI LAW ENFORCEMENT
&&
04Local storm report, Apr 13, 8:35 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL 2 N PLATTEVILLE 42.76N 90.48W
04/13/2006 E2.00 INCH GRANT WI LAW ENFORCEMENT
HIGHWAY 81 AND COUNTY D
&&
04Local storm report, Apr 13, 8:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
837 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM TSTM WND GST 3 S GARNAVILLO 42.82N 91.24W
04/13/2006 E70 MPH CLAYTON IA PUBLIC
&&
04Local storm report, Apr 13, 8:39 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
839 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 N DORCHESTER 45.07N 90.33W
04/13/2006 E1.00 INCH TAYLOR WI PUBLIC
&&
04Local storm report, Apr 13, 8:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
843 PM CDT THU APR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 4 S LIVINGSTON 42.84N 90.43W
04/13/2006 E2.75 INCH GRANT WI LAW ENFORCEMENT
HAIL BROKE WINDSHIELD ON PATROL CAR
&&
04The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:58 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 47 min |
| Apr 13, 8:31 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 29 min |
| Apr 13, 8:40 PM CDT | Severe Thunderstorm Warning | ARX | Grant | 50 min |
| Apr 13, 8:57 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson, Trempealeau | 48 min |
| Apr 13, 9:43 PM CDT | Severe Thunderstorm Warning | ARX | Clark | 32 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.